Invest in ME Conference 12: First Class in Every Way
OverTheHills wraps up our series of articles on this year's 12th Invest in ME International Conference (IIMEC12) in London with some reflections on her experience as a patient attending the conference for the first time.
Discuss the article on the Forums.

Equilibrant Making Me Worse - Should I Stop?

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by Rich D, Oct 24, 2014.

  1. Rich D

    Rich D

    Messages:
    39
    Likes:
    93
    I've been on Equilibrant for 5 months now, and have only been able to tolerate 2 pills per day due to side effects of extreme fatigue and flu like symptoms with higher doses. My experience has been that on average, I feel worse, more fatigue overall and very few good days. However, my crashes have been fairly short lived, so that's an improvement. Because I feel worse compared to pre-Equilibrant, I am thinking about stopping. After all, it has been 5 months and I feel worse, not better.

    The conflict I'm having is that I am assuming it is working, so to speak, since I feel worse. I thought such a reaction indicates that my body is fighting viruses more effectively and clearing things out, which may take some time. So I am wondering, do I give this more time to work, or should I stop? At what point should I consider Equilibrant to be failing for me? Or do I need to have more patience and give my body time to let the drug work, even if this means more months of suffering before things get better?

    Does anyone have any thoughts or advice?
     
  2. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    9,416
    Likes:
    24,345
    USA
    @Rich D, I have never taken Equilibriant so hoping others will respond who have. In general though (only speaking for myself) five months is a long time to take something and be feeling worse so if it were me, I would stop or change the dose. Do you have a doctor monitoring this or are you taking it on your own?
     
    Tammy likes this.
  3. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    I'm wondering it there is something in the Equilibrant that is causing this problem? It has a lot of herbs in it. I can't take it because it has OLE which makes me feel like I"m in a coma.

    For that reason I bought some Oxymatrine which I had no problem with by going up slowly. I don't know if it was helping but it was not making me sick. I had a huge crash so stopped everything to figure it out.
     
  4. halcyon

    halcyon Senior Member

    Messages:
    2,297
    Likes:
    5,377
    Are you taking it for a documented chronic infection or just empirically to see if it makes a difference? If you're taking it for the former reason, it can definitely take a while. The box recommends taking it for 6 months or longer. I believe Dr. Chia has people on it for at least a year if not more for things like enterovirus.

    If you're taking it empirically and haven't seen any symptomatic improvement then it could be possible that you have something else going on other than a viral infection.

    If my understanding of the active ingredients is accurate, then I believe even a healthy person taking Equilibrant would have flu-like symptoms. The fact that you do feel something from it shows that your body is responding to it, but it doesn't necessarily mean that the immune stimulation is doing anything for you.

    It's hard to say whether you should keep going or not. I've read of people here that haven't seen any improvement until 9 months or more. I've been taking it for less than a week and have already seen some changes, though it's also been making me feel just as sick as when I came down with the virus I'm taking it for. It's hard to imagine 5 months of this, you are very brave for sticking it out that long.
     
    Adlyfrost, Gingergrrl and zzz like this.
  5. Adlyfrost

    Adlyfrost Senior Member

    Messages:
    251
    Likes:
    136
    NJ
    Try micro doses 1/32 of a pill or less. Titrate up until you feel bad then go back down to where you feel good and stay there for a while. Even if it is a crumb. Adjust your dose to just enough so you are feeling an immune response but not super sick.

    My advice is also to listen to your instincts. Equilibrant is a great antiviral and worked for me for a while until my body turned on it. It is definitely not for everyone. There are lots of herbal alternative antivirals that may not be as effective but have less side effects.
     
    halcyon likes this.
  6. Rich D

    Rich D

    Messages:
    39
    Likes:
    93
    Thanks for your responses, everyone. I am taking it on my own, and do not have a documented infection (All basic tests have come back negative) and have not been tested for enterovirus. I'm just trying it to see if it helps. I think I will go down to one pill and maybe stop if that doesn't help. I also sent my question to the Eq website and was told Dr Chia would respond! Not sure how much help he can provide but we shall see.
     
    vli likes this.
  7. lnester7

    lnester7 Seven

    Messages:
    2,401
    Likes:
    3,456
    USA
    OK so here is the thing about equillibrant, it does work but it does comes at a price. I have very low blood pressure by nature, when I am on equilibrant (I do 2 a day) I am taking it now for coaxackie reactivation. So when I take equillibrant I make sure to increase salt, and I make sure to take my florinef.

    So if you are feeling bad, check on BP. I have a personal rule that I do not take anything that will cause me exacerbation for too long, I usually go down until is comfortable. So maybe take half a pill morning half pill night and see if that helps, then increase by quater pill.

    Caution for me the salt solves the BP issue but not symptoms. Increase electrolytes and see if that helps.
     
    vli likes this.
  8. Sinclair

    Sinclair Senior Member

    Messages:
    129
    Likes:
    41
    My strategy has been to complement Eq intake (2 morning-1.5 evening is the max dose I can handle) with Astragalus and Selenium, two of its components.

    I have been on Eq for 3 months so far, 2 of them following this strategy.

    I think it has worked for me so far, providing me a fair mix of mild improvement with some side effects.

    Globally I went from 2/10 to 4 or 5/10 very rapidly and then I stayed there and have had setbacks. I complement with other supplements as well.

    Don't forget to post the response from Eq website...;)

    Take care!
     

See more popular forum discussions.

Share This Page